Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 4, 2021, 3:00 AM EST. It took effect at Jan 4, 2021, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2021, 3:00 AM EST (08:00 UTC)
- In effect from
- Jan 4, 2021, 1:00 PM EST
- Expired
- Jan 5, 2021, 12:51 AM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
763 WHUS73 KGRR 040800 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 300 AM EST Mon Jan 4 2021 LMZ847>849-041600- /O.NEW.KGRR.SC.Y.0001.210104T1800Z-210105T0800Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 300 AM EST Mon Jan 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM EST TUESDAY... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From 1 PM this afternoon to 3 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
468 WHUS73 KGRR 041707 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1207 PM EST Mon Jan 4 2021 LMZ847>849-050115- /O.CON.KGRR.SC.Y.0001.210104T1800Z-210105T0800Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1207 PM EST Mon Jan 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From 1 PM this afternoon to 3 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will peak this evening north of Grand Haven. Another surge of wind and waves is possible overnight and the advisory may be expanded to areas south of Grand Haven in subsequent forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
771 WHUS73 KGRR 042001 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 301 PM EST Mon Jan 4 2021 LMZ844>846-050415- /O.EXB.KGRR.SC.Y.0001.000000T0000Z-210105T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 301 PM EST Mon Jan 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY... * WHAT...West winds 10 to 20 knots becoming northwest 15 to 25 knots early Tuesday. Waves of 1 to 3 feet will increase to 3 to 5 feet by mid morning Tuesday. * WHERE...St Joseph to Grand Haven. * WHEN...Until 4 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will peak this evening north of Grand Haven. Another surge of wind and waves is possible overnight and the advisory may be expanded to areas south of Grand Haven in subsequent forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-050415- /O.EXT.KGRR.SC.Y.0001.000000T0000Z-210105T2100Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 301 PM EST Mon Jan 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY... * WHAT...Southwest winds 10 to 20 knots becoming northwest 15 to 25 knots early on Tuesday. Waves of 3 to 5 feet are expected. * WHERE...Grand Haven to Manistee. * WHEN...Until 4 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will peak this evening north of Grand Haven. Another surge of wind and waves is possible overnight and the advisory may be expanded to areas south of Grand Haven in subsequent forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
469 WHUS73 KGRR 050551 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1251 AM EST Tue Jan 5 2021 LMZ844>849-050700- /O.CAN.KGRR.SC.Y.0001.000000T0000Z-210105T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1251 AM EST Tue Jan 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind is now forecast to stay under 20 knots and the waves under 4 feet. Thus the hazard has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 11:40 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 3, 11:40 PM EST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1140 PM EST Sun Jan 3 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 PM EST Sun Jan 3 2021 - Much of the 7 day forecast on track to be uneventful - Low clouds and fog expected tonight - Weak trough Monday night to bring some light snow && .DISCUSSION...(This evening through next Sunday) Issued at 330 PM EST Sun Jan 3 2021 -- Much of the 7 day forecast on track to be uneventful -- Most of the 7 day forecast period will feature split upper flow with no major systems expected to impact the forecast area. In fact, we will have surface ridging in place or at least nearby for the Tuesday night through Sunday time frame, which is a long stretch during what is typically an active time of year. Temperatures look to remain in the 30s for highs and the 20s for lows for the most part. This is close to normals for this time of year, maybe a touch on the warm side. One item of note this week will be the potential for lower clouds to hang around despite the prevalence of surface high pressure. Cloud production off the Great Lakes will be possible with periods of greater than 10C delta T's in place. -- Low clouds and fog expected tonight -- We are expecting the low clouds to hang in tonight and lower with time. At 3pm the lowest visibility in the forecast area is 4 miles at Lansing. Looking at our short term consensus of model visibilities, fog expands in all areas tonight. The guidance is showing the potential for 1/4 to 1/2 mile visibility across Central Lower Michigan. I wouldn't rule it out in all areas though. At this point not expecting the need for fog headlines given the fact we have a cloud deck in place already and there is some wind in the 1000-2000ft layer. Outside of the dense fog potential we will need to monitor the potential for slick spots on roadways if the mist is heavy enough to deposit/freeze onto road surfaces. Lows will generally be in the upper 20s, so not out of the realm of possibilities to see a few slick spots. -- Weak trough Monday night to bring some light snow -- Before the upper flow becomes more split and quiet mid week we will see an upper trough move our direction on Monday and drive through the area Monday night and Tuesday. Best chance for snow will come Monday night into Tuesday morning when moisture depth is a bit deeper. We may be able to squeeze out some snow amounts of a half inch to an inch in spots, but overall the mid level moisture looks pretty paltry. It's possible there could be a bit of an enhancement off of Lake Michigan with marginal delta T's in the lower teens. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1140 PM EST Sun Jan 3 2021 IFR/LIFR conditions are forecast overnight due to low cigs and gradual development of patchy fog. A mix of IFR/LIFR conditions is expected through the day Monday as well due to low clouds and lingering patchy fog. Conditions will likely deteriorate further to mainly LIFR and perhaps some VLIFR Monday night due to fog. In addition there is potential for a narrow band of snow showers and flurries to move in from the west. However this should hold off until after 06Z early Tuesday morning. && .MARINE... Issued at 330 PM EST Sun Jan 3 2021 Southerly winds will begin to pick up on Lake Michigan tonight, but winds/waves will remain below Advisory criteria. By morning though, south winds will have increased to 10-15 knots. The main question in the marine forecast is whether we reach Advisory criteria Monday afternoon into Tuesday morning with the passage of a surface trough. Southwest flow strengthens further to near 20 knots Monday afternoon. Monday night the flow veers northwest and may reach 20 knots once again. Given this is a marginal event and winds in the models have been a bit up and down have decided to hold off once again. The WaveWatch3 is showing hints of 4 footers here an there from Monday afternoon through Tuesday morning. If we see tonight's model runs increase a bit an Advisory is possible, but at this point feel its prudent to hold off given marginal conditions. Beyond Tuesday morning, much of the upcoming week looks sub advisory levels with quiescent conditions forecast. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Duke DISCUSSION...Duke AVIATION...Laurens MARINE...Duke
Hazardous weather outlook, Jan 3, 3:40 PM EST, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 340 PM EST Sun Jan 3 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 340 PM EST Sun Jan 3 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Evening and Tonight Fog is expected tonight. Some of the fog may become locally dense with visibilities under a half mile. The fog may produce some slick spots on area roadways with temperatures below freezing. .DAYS TWO THROUGH SEVEN...Monday through Saturday Some light snow is possible Monday night into Tuesday morning with accumulations of a dusting to around an inch possible in spots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-040830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 340 PM EST Sun Jan 3 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Evening and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions may become hazardous to smaller craft from Monday afternoon into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.